Korean J Hepatol.  2005 Mar;11(1):80-85.

A Case of Vanishing Bile Duct Syndrome Associated with Hypersensitivity to Allopurinol

Affiliations
  • 1Department of Internal Medicine, Veterans Hospital, Seoul, Korea. ysh33@e-bohun.or.kr
  • 2Department of Pathology, University of Ulsan College of Medicine, Asan Medical Center, Seoul, Korea.

Abstract

Allopurinol is frequently used for the treatment of hyperuricemia and gout. Sometimes, a life-threatening reaction develops, as is illustrated by the following case report. We describe a 60-year-old male patient who was treated with allopurinol because of asymptomatic hyperuricemia, and he was presented with fever, skin rash, eosinophilia, worsening renal function and vanishing bile duct syndrome. In this report, we discussed vanishing bile duct syndrome as a serious side effect of allopurinol, and we briefly reviewed the etiology, prevention, and treatment modalities for vanishing bile duct syndrome.

Keyword

Allopurinol; Vanishing bile duct syndrome; Allopurinol hypersensitivity

MeSH Terms

Allopurinol/*adverse effects
Bile Duct Diseases/*etiology/pathology
Drug Hypersensitivity/*complications
English Abstract
Gout Suppressants/*adverse effects
Humans
Male
Middle Aged
Full Text Links
  • KJHEP
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr